Numéro
J. Phys. I France
Volume 3, Numéro 7, July 1993
Page(s) 1629 - 1642
DOI https://doi.org/10.1051/jp1:1993205
DOI: 10.1051/jp1:1993205
J. Phys. I France 3 (1993) 1629-1642

Planes and rows in icosahedral quasilattices

T. Kupke and H.-R. Trebin

Institut für Theoretische und Angewandte Physik, Pfaffenwaldring 57, D-7000 Stuttgart 80, Germany


(Revised 8 December 1992, accepted in final form 9 March 1993)

Abstract
The planar and linear substructures of a threedimensional icosahedral Ammann-Kramer-Penrose quasilattice have been analysed. Infinitely many families of planes and rows are existing such that each family covers all vertices of the quasilattice. The members of a family of parallel planes are separated by at least three but a finite number of different distances, whose sequence is quasiperiodic and can be uniquely characterized by a strip-projection method from a two-dimensional periodic lattice. The same is valid for the sequence of vertices on each row. The vertex pattern in each single plane results from a strip-projection from 2 + 2 dimensions. In addition to several specific patterns we have determined the vertex occupation densities of planes and rows and their statistics. The families of planes with highest occupation densities correspond well to minima of backscattering profiles, which have been calculated in numerical simulation of heavy ion-channeling in the primitively decorated quasilattice.



© Les Editions de Physique 1993

Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.

Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.

Initial download of the metrics may take a while.